Hail, Boone
- When
- May 7, 8:53 PM CST
- Where
- Boone County, Cedar Rapids
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -98.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 7, 6:30 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 730 PM CDT SAT MAY 7 2005 .DISCUSSION... ...MESOSCALE UPDATE... SCT TSRA CONT TO WORK EWD THRU CNTRL NEB. ACTIVITY NOW STARTING TO ENTER BOON/ANTELOPE/KNOX COUNTIES IN THE OAX CWA. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AROUND 30 TO 35 MPH. SOME REPORTS OF PEA SIZE HAIL WITH THE STRONGER CELLS IN BOON COUNTY. 00Z KOAX SOUNDING INDCS DRYING WITHIN THE BOUNDARY LAYER SINCE 12Z AS THE LO-LVL FLOW HAD VEERED. THIS HAS CREATED A SIG AMOUNT OF INHIBITION ACRS THE CNTRL ERN CWA ATTM. THUS AS ACTIVITY OVR THE WRN CWA CONTS EWD EXPECTED A WEAKENING TREND TO CONT. SVR THREAT IS VERY MARGINAL FOR OUR AREA. WL LIKELY BE WARNING ON STORMS THAT EXHIBIT A 50 DBZ CORE TO GREATER THAN 28 K FT FOR HAIL. OTHERWISE WITH STG SRLY FLOW WITHIN THE BOUNDARY LAYER...WHILE WE ARE STILL MIXED...SOME GUSTS TO NR 50 MPH ARE POSSIBLE AS WE SAW IN EARLIER ACTIVITY ACRS W-CNTRL IA. AS BOUNDARY-LAYER DECOUPLES WITH LOSS OF INSULATION...EXPECT LO-LVL JET TO ONCE AGAIN DVLP TONIGHT WITH ALL THE MASS CONVERGENCE IN THE DAKOTAS...AND THUS TSRA ACTIVITY EXPECTED TO DIMINISH IN CWA AROUND 06-08Z. BOUSTEAD && .PREVIOUS DISCUSSION... MAIN FORECAST CHALLENGES WILL CONTINUE TO BE TIMING AND AREAL COVERAGE OF PRECIP TONIGHT INTO SUNDAY...THEN TIMING OF ADDITIONAL PRECIP BEGINNING AROUND WEDNESDAY NEXT WEEK. SHORT TERM...BAND OF ELEVATED SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST PORTIONS OF THE CWA DURING THE LATE MORNING AND EARLY AFTERNOON HAD MOVED EAST OF THE AREA AT 18Z BUT ADDITIONAL SHOWERS CONTINUE TO DEVELOP OVER EASTERN KANSAS. THE ACTIVITY OVER KANSAS APPEARS TO BE BEST BET FOR THUNDERSTORM DEVELOPMENT WHICH WOULD IMPACT THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. SUFFICIENT MOISTURE IN PLACE ACROSS THE AREA BUT SURFACE BOUNDARIES WELL WEST AND NORTH OF THE AREA THIS AFTERNOON. STRONG WAVE LIFTING ACROSS EASTERN COLORADO INTO WESTERN WESTERN NEBRASKA EXPECTED TO INITIATE PRIMARY COMPLEX OF STORMS AHEAD OF THE DRY LINE/COLD FRONT OVER WESTERN AND CENTRAL NEBRASKA. 07/00Z 4KM WRF INDICATED DEVELOPMENT A LITTLE FURTHER SOUTH OVER CENTRAL KANSAS...THEN SPREADS THIS ACTIVITY INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE LATE AFTERNOON AND EVENING. LATEST RADAR LOOPS DOES SHOW SOME ACTIVITY IN THAT AREA WITH ENHANCEMENT ON IR IMAGE. OVERALL NOT A LOT OF CHANGE TO THE SHORT TERM FORECAST. SOME SCATTERED THUNDERSTORMS MAINLY BEFORE MIDNIGHT TONIGHT THEN SLIGHT POPS INTO SUNDAY MORNING. MODELS AGREE IN PLACING FRONT OVER THE CWA BY SUNDAY AFTERNOON AND MOVING IT ACROSS THE AREA SUNDAY NIGHT. THIS SHOULD BE BEST TIME FOR POPS ALTHOUGH QPF FIELDS BETWEEN NAM AND GFS SHOW DIFFERENT SOLUTIONS WITH GFS FURTHER NORTH. BREAK BETWEEN SYSTEMS MONDAY INTO TUESDAY WITH PERIOD OF DRY WEATHER. GFS AND ECMWF BRING NEXT SYSTEM INTO THE WESTERN U.S. BY TUESDAY BUT DIFFER IN HANDLING OF SURFACE SYSTEM ON WEDNESDAY...ALTHOUGH IN A LITTLE BETTER AGREEMENT BY THURSDAY. ONLY MINOR CHANGES TO THE EXTENDED PERIOD IN THIS FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SAT MAY 7 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. PARTS OF NORTHEAST NEBRASKA MAY SEE MORE WIDESPREAD THUNDERSTORM ACTIVITY AS STORMS OVER CENTRAL NEBRASKA MOVE NORTHEAST TOWARD THE AREA. A FEW STORMS MAY REACH SEVERE LEVELS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SOME STORMS MAY BE SEVERE SUNDAY AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE YET SUNDAY EVENING. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH FRIDAY. SEVERE STORMS APPEAR POSSIBLE WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND SUNDAY AFTERNOON OR EVENING. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL CEDAR RAPIDS 41.56N 98.15W
05/07/2005 0.75 INCH BOONE NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 E CEDAR RAPIDS 41.56N 98.11W
05/07/2005 0.88 INCH BOONE NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 NE MAGNET 42.48N 97.44W
05/07/2005 0.88 INCH CEDAR NE PUBLIC
0855 PM TSTM WND GST 2 NE MAGNET 42.48N 97.44W
05/07/2005 60 MPH CEDAR NE PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 NNW NEWMAN GROVE 41.77N 97.79W
05/07/2005 0.88 INCH MADISON NE PUBLIC
&&
JBThe Grand Island radar (KUEX), 141 km away, was scanning. The volume nearest the first event began at 02:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449188.